#1
So I have had acne for the past 3 years, I have knocked out every factor that causes it except genetics (because that is impossible), and it still will not go away. I eat no candy, no sweets, no pastries, I drink no sodas, coffee, teas, and pretty much everything else besides water and green tea. I wash my face 4 times a day, and have been on like 5 other regimes, and there is simply no cure it seems.

Well someone told me about this thing called Actutane, so I went to the dermatoligist and asked about it. They told me about all these crazy side effects like depression, headaches, stomach aches, nasea, birth defects, etc. And I had to sign a form thing, they make me go to get blood taken every month, and I have to do this online thing. Well to be honest, I was completely willing since at this point I will do ANYTHING for a cure. I just started today, and wanted to know if any of you guys have had any experience or anything with it, from the way it seems, it seems like it is guaranteed to work, which is what I will need to stop acne.
#2
no sorry but that sounds really scary if im honest good luck to you
Passion Before Fashion

---------------------------------------------------------
Ibanez S470DQXM
Amp Fund 0/300
----------------------------------------------------------
#3
My cousin did it, whos a girl, and she had to sign waivors saying that she would not get pregnant while on it, bc if she did her baby would come out retarted, and she would be breaking some sort of law if she did get pregnant, so its pretty serious. She also had to take tests online every month or somthing.

I think it took a while to kick in for her, but after a couple months she was acne free
Quote by Chungavelli
I know this Jewish guy who pierced his asshole.
#4
Eh, if you're pretty stable as a person you'll be fine. My friend did it, the only thing that happened was his lips got dry. A lot. Haha. Chapstick is gonna be your best friend. But it works, I can tell you that.
#6
Ugh, don't do Acutane, man. My brother did it, and stopped growing the month he started, and started to have some anger issues, and his attention span shortened, which was evident in his grades which went from 4.0 to almost all Ds and Cs. It really messes you up =\

EDIT: Heh, then again, he was the youngest person in this entire state to start on Acutane, so... your results may vary. Which is a good thing.
TOO MANY PUPPIES

Soda sucks.
#7
Everyone I know who has used it has had excellent results. Fortunately no side effects, but your skin will become VERY sensitive during those months that you take it, so you'll have to moisturize, stay out of the sun, etc... basically treat it like a baby (I hope you treat babies very well).
It really is a miracle drug, as some dermatologists say.

Quote by radioarizona
Eh, if you're pretty stable as a person you'll be fine. My friend did it, the only thing that happened was his lips got dry. A lot. Haha. Chapstick is gonna be your best friend. But it works, I can tell you that.

Ah, yes. Aquaphor>Chapstick though.
#8
My best friend takes it. He had horrible acne too, but that seemed to help a ton for him. The only thing was that it made his skin really dry all the time. best of luck to you and im sure it wont be too bad!
#9
Yea to be honest, I could care less about the petty side effects like dry skin, dry lips, etc, those are 1000000x easier to cure for me than acne. I don't care if I have to take tests online, I don't care if I will get charged and sent to jail for sharing it, I just want a goddamn cure, so I hope it works.
#10
sounds like your face might implode.
Quote by sargasm
I like to draw pictures of penises everywhere.

It makes me feel like a big man.


Proud owner of a fender deluxe player's strat - honey blonde/maple neck Here it is

Member of the Stratocaster Lovers Group
#11
Quote by volcomgrifter
My cousin did it, whos a girl, and she had to sign waivors saying that she would not get pregnant while on it, bc if she did her baby would come out retarted, and she would be breaking some sort of law if she did get pregnant, so its pretty serious. She also had to take tests online every month or somthing.

Did your mom take Accutane?


...J/K.

Quote by johnpetrucci05
Yea to be honest, I could care less about the petty side effects like dry skin, dry lips, etc, those are 1000000x easier to cure for me than acne. I don't care if I have to take tests online, I don't care if I will get charged and sent to jail for sharing it, I just want a goddamn cure, so I hope it works.

It will, don't worry about it. For how many months are you taking it and at what dosage?
#13
Quote by crust_punk
It will, don't worry about it. For how many months are you taking it and at what dosage?


Until August, and I think 1 a day for this month, and 2 a day starting May 20th or so.
#14
I did accutane or about 6 months i believe. Cleared me up completely. The only side effects I got were:

-really dry skin on the face (just use moisturizer)
-really dry chapped lips (vasaline helped)

My face got a little worse at first, and then slowly got better, and then really quickly in the 5th month or so everything just completely cleared up for good.
MY Music
AMPS:
Chute CC-04 2x12
GUITARS:
Fender American Deluxe Strat SSS (with DG-20's)
Martin Dx-1
PEDALS:
Big Muff Pi Tone Wicker
Keeley Mod Bluesdriver
Holy Grail Plus Reverb
MXR Carbon Copy Delay
Boss RC-2 Loop pedal
#15
Quote by pawnluv

My face got a little worse at first, and then slowly got better, and then really quickly in the 5th month or so everything just completely cleared up for good.

Yeah, they call it the "initial breakout." It's basically your body accepting the drug.

Quote by johnpetrucci05
Until August, and I think 1 a day for this month, and 2 a day starting May 20th or so.

40mg then, I'm guessing.
#16
I have a friend who used it, and it seemed like he always had a short fuse. But it worked for him.
I can honestly say I have really been far even as decided to use even go want to do look more like.


I don't always post on UG, but when I do, I post in the Pit. Stay thirsty my friends.
#17
Dude, I did was taking it for six months, nothing happened besides being more susceptible to muscle aches. My acne is pretty much gone now, one or two pimple here and there, but it's WAY better than it was.

Go for it.

EDIT: I was also exactly like you are right now. I had it for three years, and was ready to do ANYTHING to get rid of it.
ok, yeah. my name is silly because I signed up when I was 13.

BEDBUGS
#19
I was on acutane and it helps tremendously. There are side effects, like dry lips, skin, eyes. But all of them easily solvable with chap stick, lotion, and visene. You have to go in for a blood test once a month, just so if there is a risk of any potential liver damage, they will catch it early and nothing permanent will happen. The reason they say there is a risk of depression/suicide is because a girl was on it and killed herself, there is no definite correlation, but they like to play it safe. If you'd exhausted other options, then go for it. I'm glad I did. And it keeps on working for a few months after you're off the medication, because the drug is still in your system.

Also on a side note, try washing for face only 2 times a day. Because over washing can irritate the skin and potentially make things worse.
#20
Quote by Freud R. Bridge
you've never been laid threadstarter lmao!!


sounds like you've never been laid either..

Anyway, I've heard it was amazing, but mine isn't that bad so I'm on something a little weaker, which still does the job and with no side effects.
#21
If any place on the internet can educate you on possible life-threatening side-effects of a medication, it's the Pit.
Shiny metallic purple armor.